Weighted $L^2$-contractivity of Langevin dynamics with singular potentials - Archive ouverte HAL Access content directly
Journal Articles Nonlinearity Year : 2022

Weighted $L^2$-contractivity of Langevin dynamics with singular potentials

Abstract

Convergence to equilibrium of underdamped Langevin dynamics is studied under general assumptions on the potential $U$ allowing for singularities. By modifying the direct approach to convergence in $L^2$ pioneered by F. H\'erau and developped by Dolbeault, Mouhot and Schmeiser, we show that the dynamics converges exponentially fast to equilibrium in the topologies $L^2(d\mu)$ and $L^2(W^* d\mu)$, where $\mu$ denotes the invariant probability measure and $W^*$ is a suitable Lyapunov weight. In both norms, we make precise how the exponential convergence rate depends on the friction parameter $\gamma$ in Langevin dynamics, by providing a lower bound scaling as $\min(\gamma, \gamma^{-1})$. The results hold for usual polynomial-type potentials as well as potentials with singularities such as those arising from pairwise Lennard-Jones interactions between particles.

Dates and versions

hal-03205253 , version 1 (22-04-2021)

Identifiers

Cite

Evan Camrud, David P. Herzog, Gabriel Stoltz, Maria Gordina. Weighted $L^2$-contractivity of Langevin dynamics with singular potentials. Nonlinearity, 2022, 35 (2), pp.998-1035. ⟨10.1088/1361-6544/ac4152⟩. ⟨hal-03205253⟩
78 View
0 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More